MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.Based on the information provided, kci cannot determine when the foreign material alleged to be v.A.C.® granufoam¿ dressing was placed in the wound.It is unknown if surgical intervention was performed.The er record did not indicate the method of removal.All end release testing of the product and packaging met specifications.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.Device labeling, available in print and online, states: warning: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Dressing changes: wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Foam placement: always use v.A.C.® dressings from sterile packages that have not been opened or damaged.Do not place any foam dressing into blind / unexplored tunnels.The v.A.C.® whitefoam¿ dressing may be more appropriate for use with explored tunnels.Do not force foam dressings into any area of the wound, as this may damage tissue, alter the delivery of negative pressure or hinder exudate and foam removal.Always count the total number of pieces of foam used in the wound.Document the foam quantity and dressing change date on the drape or foam quantity label if available, and in the patient's chart.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.® whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.
 
Event or Problem Description
On 14-feb-2022, the following information was provided to kci by the patient's family member: on 13-feb-2022, the home health nurse was unable to remove foreign material alleged to be v.A.C.® granufoam¿ dressing.The patient went to the emergency room (er), and the surgeon removed the v.A.C.® granufoam¿ dressing.The surgeon then reapplied the activ.A.C.¿ ion progress¿ remote therapy monitoring system.On 18-feb-2022, the following information was provided to kci by the home health clinical manager: the er record indicates that the vascular surgeon successfully removed the v.A.C.® granufoam¿ dressing after the er clinical team allegedly attempted removal and was unsuccessful.The removal method by the surgeon was not indicated.On 04-mar-2022, the following information was provided to kci via clinical records: on (b)(6) 2022, the home health nurse was unable to remove the v.A.C.® granufoam¿, despite extensive soaking, due to the patient's pain during the procedure.The patient was referred to the emergency department (ed) for further management.A wound care nurse evaluated the patient and was also unable to remove the v.A.C.® granufoam¿.The vascular surgeon was called to evaluate the patient and was able to change the v.A.C.® granufoam¿ after administering a local anesthetic.The patient was discharged from the ed with plans for continuing wound care by the home health nurses.The patient was provided with a prescription for doxycycline prophylactically to prevent infection.A device history record review for v.A.C.® granufoam¿ dressing lot number 9421892v009 was completed.All end release testing of the product and packaging met specifications.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be performed.

Brand Name
V.A.C.® GRANUFOAM¿ DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key13790117
Report Number3009897021-2022-00054
Device Sequence Number4023267
Product Code OMP
UDI-Device Identifier00849554002098
UDI-Public0100849554002098172408311094
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVACDSP
Device Catalogue NumberM8275052
Device Lot Number9421892V009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Initial Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN 81 MG DAILY; HUMALOG 100 UNITS/ML PER SLIDING SCALE; LIPITOR 80 MG NIGHTLY; METFORMIN 1000 MG TWO TIMES DAILY; MULTIPLE VITAMIN DAILY; PLAVIX 75 MG DAILY
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight69 KG
Patient EthnicityHispanic